Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 112, NWS Key West, FL

July 13, 2021

NWS Key West, FL issued this special marine warning at Jul 13, 2021, 11:41 AM EDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 2021, 11:41 AM EDT (15:41 UTC)
Expired
Jul 13, 2021, 12:45 PM EDT
In force
64 min
Issued by
NWS Key West, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jul 13, 10:50 AM EDT, 51 minutes earlier.

Area forecast discussion, Jul 13, 10:50 AM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1050 AM EDT Tue Jul 13 2021

.DISCUSSION...
Skies are partly cloudy across the Florida Keys this morning, with
current air temperatures climbing through the mid 80s in most Keys
island communities. Dewpoint temperatures are in the mid 70s,
which is seasonably humid. However, steady east breezes near 15
mph take the edge off heat indices in the lower 90s.

An upper-level composite analysis this morning reveals a deep
layer mean anticyclone centered over the western North Atlantic
between Bermuda and the Carolinas. The corresponding ridge extends
well north over eastern Canada and south to the Caribbean. The
system has intensified during the last 24 hours, with 500-mb
geopotential heights of 5980 m at its center and 5930 m over Key
West per a 15Z upper-air analysis. The Florida Keys lie along the
southwestern flank in deep, moderately strong southeasterly flow
from the surface through 10000 feet above ground. A weak mid-level
trough/wave is noted around 700mb over the Bahamas-Cuba, having
amplified during the last 12 hours owing to the intensifying
anticyclone and accelerated E and SE flow along its southern
periphery. A plume of rich tropical moisture is associated with
the wave, and is moving quickly west-northwestward. On the
mesoscale, latest satellite and radar imagery show an active
mesoscale convective system (MCS) evolving over the waters
between the northern Bahamas, Cuba, and Florida Keys. A few
showers and storms have developed north and west of this MCS.
Given the MCS, mid-level wave/cyclonic vorticity, and rich
moisture plume immediately upstream, high rain/thunder chances
are warranted across the service area, and a rapid increase in
convective coverage has commenced already in our outer marine
zones. We may need to increase rain/thunder chances this evening
(up from current 50 percent) if trends persist.
&&

.MARINE...
Small Craft Should Exercise Caution in all Keys coastal waters
today for ESE winds 15-20 knots. In addition, winds and seas will
be higher in and near numerous showers and scattered thunderstorms
through late afternoon. Subtropical high pressure centered over
the western Atlantic will continue to build westward across the
Florida peninsula this afternoon, resulting in moderate to fresh
easterly breezes across Florida Keys coastal waters. Above average
rain and thunder chances will persist into tonight, and winds and
seas will be higher in and near these scattered to numerous
showers and thunderstorms. A decrease to mainly moderate breezes
is expected late tonight and Wednesday. High pressure over the
western Atlantic and Florida will then maintain moderate to
occasionally fresh easterly breezes across the Keys waters through
the rest of the week and into the weekend.
&&

.AVIATION...
Showers and thunderstorms are quickly developing across the Straits
of Florida and moving west to northwest towards the island chain.
For now VFR conditions will prevail, however towards 17-19Z expect
showers and thunderstorms to approach the MTH terminal, bringing
bouts of MVFR and IFR conditions. For now will keep mention of VCSH
and amend as necessary as conditions require. Near-surface winds
will be east to southeast near 15 knots with frequent gusts near 20
knots outside of convection.
&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...Kasper
Aviation/Nowcasts....LIW
Data Acquisition.....KR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jul 13, 4:18 AM EDT, 7 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
418 AM EDT Tue Jul 13 2021

FLZ076>078-GMZ031>035-042>044-052>055-072>075-141000-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
418 AM EDT Tue Jul 13 2021

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected across the Florida Keys and
surrounding coastal waters today into tonight. The primary
thunderstorm hazards will be strong gusty winds and frequent
lightning strikes.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

Isolated thunderstorms will be possible through the period. The
primary thunderstorm hazards will be lightning strikes and locally
gusty winds.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:35 AM EDTSpecial Marine WarningKEY40 min
Jul 13, 10:37 AM EDTSpecial Marine WarningKEY23 min
Jul 13, 12:35 PM EDTSpecial Marine WarningKEY55 min
Jul 13, 2:02 PM EDTSpecial Marine WarningKEY28 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.